HIV, Ecstasy, and Hallucinations
Jun 2, 2011
When a person gets HIV, depending on the stage, do they trip out like they are on acid or mushrooms if they have not been treated and smoke/ drink?? I was in jail and I just started tripping out and feeling like I was out of my body. Then I started seeing things in the mirror, and hallucinating. I also had a really bad trip out at my house as well, where my ex boyfriend was climbing through the bottom of bed and there were nurses and doctors trying to revive him. When I went to the hospital for it I started to have flashbacks of the kids from my school and I was still seeing things in the mirror. My exposure to the virus was in early October. I got tested in December and was negative (rapid hiv test). I took one ecstasy pill in January on Jan 1st. I was arrested in February and while I was locked up i started to see things in the mirrors and started feeling out of my body. I also had another HIV test in there too that was also negative. Anyway, I am really worried about myself and I don't know what's going on or why I keep tripping out. Do people with HIV or AIDS trip out like this after they have taken an ecstasy pill?
Response from Dr. Fawcett
Hallucinations, although rare, can occur as a result of neurological conditions at advanced states of AIDS. However, it is extremely unlikely that your hallucinations are caused by the HIV virus as your exposure was in October and you have continued to test negative. A negative test six months after exposure is considered conclusive. It is much more likely that the hallucinations were caused by taking ecstasy, or what you thought was ecstasy. A significant amount of the drug is adulterated with other chemicals that can cause adverse reactions. In a small minority of people, even a small amount of these psychotropic drugs can cause symptoms that persist over time. You should get a psychiatric consult to determine the cause of the hallucinations and obtain treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.